Digestive Disorders / Gastroenterology Expert Forum
Reflux and heart palpitations
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Reflux and heart palpitations

I've noticed lately that I'm getting alot of excess stomach gas or acid...I hear alot of grumbling then I get this feeling of a bubble coming up my chest...I'm fairly certain its coming from my stomach...its like a fluttering...and sometimes my heart will actually skip a beat...then it goes right back to its normal rhythm very quickly....I get them pretty much all day long lately...maybe 15 to 20 times...I don't get them if I'm moving around...I only get them when I'm sitting down to it seems...especially after I eat...but I also get them on an empty stomach as well...I've had them for years...I've had 2 EKG'S is the last 6 months and I've also had an ultrsound of the abdominal area and an Endocscopy...Blood tests for potassium levels, CBC count, LYMALSE, AST, ALT, urine tests, Auto Diff, magnesium, Phosphorus, and maybe a few more I can't remember...

All normal....

Can Acid reflux which is what it feels like cause the heart to miss a beat on occassion and is this anything I should have evaluated by a heart specilist ?
Related Discussions
-2 Comments
Blank
Avatar_n_tn
I know you said that your potassium level was normal
However, it still could be the culprit.  I have very similar
symptoms and thought I was dying of hear disease or something.
I increased my potassium and nearly all those symptoms related
to the palpitations have disappeared.  Remember, Its not just
the potassium level thats important, but the relative level as it
relates to your sodium levels.  You may need less sodium or more
potassium?  Just a thought...God bless you and I pray that your
path to health be clear and the road short...Keiffer
Blank
Avatar_n_tn
Hi keiffer

My potassium was on the high end of normal...so its not low thats for sure....the sodium..I'm not sure....The family physician did another EKG which was normal...she said it was most likly adrenalin related due to stress which I can't deny as I've been stressed lately....I was on Ativan 1mg for 8 weeks for short term insomnia and muscle fasics....They started me on Paxil about a week ago which is an SSRI...I've never taken these drugs before and I'm thinking the Paxil may have something to do with it....
Blank
Avatar_n_tn
After, taking Paxil (10mg.only each day) for 3 weeks, I had the horrid palpitations.  I quickly got off of them and called a cardiologits who did a 24 hour monitor.  This came back as showing many PAC's in the upper chamber of the heart but was classed as Benign.  He said it could of been stress, or the Paxil or maybe a thyroid condition. (Paxil needs to be weaned off slowly for rebound effects) Seems like the heart palpitations lasted about 2-3 months and then finally disappearred. Ocassionally, i will get a flutter but nothing like I had before.  I said Good-Bye to Paxil for good.
Blank
Avatar_n_tn
Thanks for the reply...

I've only taken it 5 days now...Went back to Dr last evening..They did an EKG and said it was normal....it did'nt catch any of the palpitations.....I've had them for years but not as frequent....The DR said it takes about a month for your body to adjust to the Paxil....I'm also only taking 10mg per day....I have to admit they get worse if I think about them which she said was an anxiety adrenalin release which causes missed beats or palpitations....Thats interesting you also had them using the same drug....She told me to give it a month...
I stick with it a few more days and see what happens....
Blank
Avatar_n_tn
Lisa

Did the Paxil make you feel sick, dizzy the first week or so ?
Blank
Avatar_n_tn
did they do an upper gi on you? they found my probleme to bo my esophagus.much better now, on pepcid and aciphex
Blank
Avatar_n_tn
Yes, I had an endoscopy, CT scan of abdomin (abdomen) and ultra sound...lots of blood tests for liver, pancreas, and many more that I'm not sure what they were...Also had an EKG all all of this was normal....

I'm on my third week of Paxil and have cut the dosge to 5mgs and I don't seem to get them any more...Some of it may have  been the drug..and possibly the anxiety of what was going on probably caused an adrenalin rush which can spark palpitations...

Blank
Avatar_n_tn
Anyone experiencing reflux and heart problems while on paxil, this is a side effect of this drug, to find out more you can go to www.paxilprogress.com i too suffered from these and am trying to stop paxil, now on my 5th year.  there are tons of side effects of this drug hopefully i have been of some help to you.
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank